MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC G-W NTNL 9X.042" *PK/6; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ACL ACC G-W NTNL 9X.042" *PK/6; BONENAIL GUIDEWIRE
Catalog Number 254417
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4)-incomplete.The lot number is currently unavailable; therefore, the manufacture date is unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament (acl) reconstruction procedure, it was observed that the guide wire broke when inserting the milagro screw in the tibial channel.According to the report, there was an approximately 3 cm missing when removing the guide wire.It was reported that the 3 cm part could not be found.It was reported that the surgery was completed but x-ray was planned the next week.It was reported that the surgeon was now using the guide wire.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There was patient involvement.There were no reports of prolonged hospitalization.The patient's status post-surgery was not provided.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
Additional information received from affiliate on 26october2018: it was reported the device will be available to return to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation confirms approximately 3 cms of the distal tip is broken, as reported.This complaint is confirmed.Additionally, the guide wire was slightly bent.Possible root cause for these type of failures could be that the user applied excessive force while using the device or hitting another instrument during use, however a specific root cause could not be determined.Furthermore, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7938269
Report Number1221934-2018-54826
Device Sequence Number19332507
Product Code FZX
UDI-Device Identifier10886705012916
UDI-Public10886705012916
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/26/2018
11/29/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/29/2018
12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1